MAUDE Adverse Event Report: MEDELA LLC PUMP IN STYLE HANDS-FREE PUMP EN ES FR; PUMP, BREAST, POWERED

MEDELA LLC PUMP IN STYLE HANDS-FREE PUMP EN ES FR; PUMP, BREAST, POWERED
Model Number 101045436
Medical Device Problem Code Suction Problem (2170)
Health Effect - Clinical Code Inflammation (1932)
Date of Event 05/23/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service verified with the customer that they were washing parts according to our instructions for use.A replacement breast pump was sent to the customer and return of her original pump was requested for testing/evaluation.In follow up with a complaint handler on (b)(6) 2025, the customer stated that she has received her replacement pump.The customer also stated that she started taking the medication on (b)(6) 2025.The device was evaluated on (b)(6) 2025, it was found that the pump had low suction with the medela lab kit and customer's kit.Residue was found in the aggregate.After cleaning aggregate vacuum readings are in spec.Based on the results of our internal investigation (reference number (b)(4)), it cannot be definitively concluded that the pump caused or contributed to the customer¿s mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is (b)(4) for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history of mastitis.Riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.However, in this case, the mother¿s mastitis required prompt medical attention for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On (b)(6) 2025, the customer alleged to medela llc that the suction was weak on her pump in style breast pump and she was on an antibiotic.

Brand Name
PUMP IN STYLE HANDS-FREE PUMP EN ES FR
Common Device Name
PUMP, BREAST, POWERED
Manufacturer (Section D)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer (Section G)
MEDELA LLC
1101 corporate drive
mchenry IL 60050
Manufacturer Contact
tom cuzman
1101 corporate drive
mchenry, IL 60050
8004358316
MDR Report Key22192234
Report Number1419937-2025-00013
Device Sequence Number18439041
Product Code HGX
UDI-Device Identifier00020451454368
UDI-Public00020451454368
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K200508
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/12/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101045436
Device Catalogue Number101045436
Device Lot Number0000714750
Distributor Facility Aware Date05/27/2025
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2025
Initial Report FDA Received Date06/12/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/12/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale